MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52354
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a advance 35 lp low profile balloon catheter ruptured during the first inflation.Approach was gained through the femoral artery and the catheter was advanced to the superficial femoral artery to treat a calcified lesion in the superior femoral artery.The ruptured balloon catheter was then removed and another pta balloon of a different size was used to complete the procedure.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure a advance 35 lp low profile balloon catheter ruptured during the first inflation.Approach was gained through the femoral artery and the catheter was advanced to the superficial femoral artery to treat a calcified lesion in the superior femoral artery.The ruptured balloon catheter was then removed and another pta balloon of a different size was used to complete the procedure.No adverse effects to the patient were reported.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record (dhr), drawing, specifications, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.Cook reviewed the dhr.The dhr for complaint final lot revealed relevant nonconformances of balloon damage; however, the nonconforming product was scrapped, and all lots are 100% inspected.A database search for all lots related to the complaint lot revealed no related complaints.Therefore, cook concluded that no nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ instructions for use: balloon preparation: ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that the patient's severely calcified anatomy was the primary contributing factor for this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12244918
Report Number1820334-2021-01886
Device Sequence Number3531784
Product Code DQY
UDI-Device Identifier10827002523545
UDI-Public(01)10827002523545(17)231005(10)13468423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberG52354
Device Catalogue NumberPTA5-35-80-7-8.0
Device Lot Number13468423
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR TERUMO DESTINATION SHEATH; 6FR TERUMO DESTINATION SHEATH